Open Access

Decomposition of a unitary scalar operator into a product of roots of the identity


Abstract

We prove that for all $m_1,m_2,m_3 \in \mathbb{N},~ \frac{1}{m_1}+\frac{1}{m_2}+\frac{1}{m_3} \leq 1$, every unitary scalar operator $\gamma I$ on a complex infinite-dimensional Hilbert space is a product $\gamma I = U_1 U_2 U_3$ where $U_i$ is a unitary operator such that $U_i^{m_i} = I$.

Key words: Hilbert space, unitary operator, group representation, string rewriting.


Full Text





Article Information

TitleDecomposition of a unitary scalar operator into a product of roots of the identity
SourceMethods Funct. Anal. Topology, Vol. 19 (2013), no. 2, 191-196
MathSciNet MR3098497
zbMATH 1289.47035
MilestonesReceived 21/01/2013
CopyrightThe Author(s) 2013 (CC BY-SA)

Authors Information

D. Yu. Yakymenko
Institute of Mathematics, National Academy of Sciences of Ukraine, 3 Tereshchenkivs'ka, Kyiv, 01601, Ukraine 


Google Scholar Metrics

Citing articles in Google Scholar
Similar articles in Google Scholar

Export article

Save to Mendeley



Citation Example

D. Yu. Yakymenko, Decomposition of a unitary scalar operator into a product of roots of the identity, Methods Funct. Anal. Topology 19 (2013), no. 2, 191-196.


BibTex

@article {MFAT683,
    AUTHOR = {Yakymenko, D. Yu.},
     TITLE = {Decomposition of a unitary scalar operator into a product of roots of the identity},
   JOURNAL = {Methods Funct. Anal. Topology},
  FJOURNAL = {Methods of Functional Analysis and Topology},
    VOLUME = {19},
      YEAR = {2013},
    NUMBER = {2},
     PAGES = {191-196},
      ISSN = {1029-3531},
  MRNUMBER = {MR3098497},
 ZBLNUMBER = {1289.47035},
       URL = {http://mfat.imath.kiev.ua/article/?id=683},
}


All Issues